Alert archive / Nevada / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Apr 4, 2006, 3:29 PM PDT for Elko County, Nevada. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2006, 3:29 PM PDT (22:29 UTC)
- Expired
- Apr 4, 2006, 4:15 PM PDT
- In force
- 46 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County Elko County, NV
The radar
The Elko radar (KLRX), 119 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KLKN 042229 SVRLKN NVC007-042315- /O.NEW.KLKN.SV.W.0002.060404T2229Z-060404T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 329 PM PDT TUE APR 4 2006 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ELKO COUNTY IN NORTHEAST NEVADA * UNTIL 415 PM PDT * AT 325 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER NORTHWESTERN ELKO COUNTY...OR ABOUT 30 MILES SOUTHWEST OF OWYHEE...AND MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN ELKO COUNTY AT 340 PM PDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR STRONG WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4168 11674 4165 11650 4199 11638 4198 11669 $$ TT
1 follow-up statement
000 WWUS55 KLKN 042249 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 348 PM PDT TUE APR 4 2006 NVC007-042315- /O.CON.KLKN.SV.W.0002.000000T0000Z-060404T2315Z/ ELKO NV- 348 PM PDT TUE APR 4 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM PDT FOR NORTHWESTERN ELKO COUNTY... AT 347 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME NORTHWESTERN ELKO COUNTY...OR ABOUT 10 MILES WEST OF OWYHEE...MOVING NORTH AT 25 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR STRONG WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4168 11674 4165 11650 4199 11638 4198 11669 $$ TT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:20 PM PDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 4, 2:20 PM PDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 220 PM PDT TUE APR 4 2006 .SYNOPSIS...A WEATHER SYSTEM WILL CONTINUE TO BRING RAIN...SNOW... WINDS...AND A RISK FOR THUNDERSTORMS THOUGH WEDNESDAY. ADDITIONAL WEATHER DISTURBANCES WILL MOVE THROUGH THE GREAT BASIN BRINGING ADDITIONAL PERIODS OF RAIN AND SNOW THROUGH EARLY NEXT WEEK. && .SHORT TERM...BRUTAL. CONVECTIVE ACTIVITY CONTINUING ACROSS THE REGION WITH A VARIETY OF WX ACROSS THE GREAT BASIN ATTM. CURRENTLY... HAVE SHOWERS AND THUNDERSTORMS CONTINUING ACROSS MOST OF HUMBOLDT COUNTY WITH SCATTERED SHOWERS AND TSTORMS ACROSS THE REST OF THE CWFA. JUST HAD TVS ALARM GO OFF AND TSTORM CURRENTLY JUST EAST OF PARADISE VALLEY DOES HAVE RESPECTABLE ROTATION VELOCITY. CI SHIELD IN SE PART OF FORECAST AREA INHIBITING DEVELOPMENT AND WITH CLOUD COVER CONTINUING TO PUT UP A DECENT FIGHT OVER THE REGION WHICH HAS INHIBITED DEVELOPMENT GIVEN FAVORABLE JET SUPPORT...AVAILABLE MOISTURE...LLVL LIFT...AND STEEP LAPSE RATES. HOW MUCH MOISTURE DO WE HAVE...WELL...THE DEWPT VALUES ACROSS THE CWFA ARE HIGHER THAN ELKOS HIGH TEMPS IN THE MIDDLE OF MARCH. REGARDING THE WINDS...WITH STRONG LLVL JET ACROSS CENTRAL NV AND SFC PRESSURE GRADIENT THAT CONTINUES TO TIGHTEN WILL KEEP WIND ADVISORY AND HIGH WIND WORDING GOING THROUGH TONIGHT. TONOPAH BEEN ON THE VERGE OF HIGH WIND WARNING AND EXPECT THEM TO REMAIN THAT WAY THROUGH THE EVENING WITH WINDS ALONG HIGHWAY 50 CORRIDOR REMAINING IN ADVISORY CRITERIA THROUGH 4Z TONIGHT AS WELL. FOR TONIGHT INTO WEDNESDAY...WITH CONTINUED INSTABILITY WILL ADD TSTORM WORDING THROUGH THE EVENING HOURS BEFORE THE FOCUS CHANGES TO PRECIP. WILL SEE PRECIP THROUGHOUT THE NIGHT...BUT WITH COLDER AIR WORKING INTO THE REGION NEAR 12Z WILL SEE SNOW LEVEL FALL TO 5500- 6000 FEET ACROSS MOST OF NRN AND CNTRL NV. WITH H7 LOW AND S/WV ENERGY MOVING THROUGH NRN NV ON WEDNESDAY EXPECT SOLID PRECIP AMTS GIVEN JET SUPPORT AND LLVL LIFT PLUS BEAUTIFUL CONV/DIV COUPLET OVER THE REGION. WITH LLVL FOCUS ALONG SFC FRONT WILL CONTINUE WITH SNOW ADVISORY AS IS. DO NOT BELIEVE ELKO ITSELF WILL REACH CRITERIA ON WEDNESDAY...BUT SPRING CREEK...ESPECIALLY TOWARDS THE HORSE PALACE... THAT IS A DIFFERENT STORY. COULD BE A TOUGH TREK TO WORK IN THE MORNING FOR A LOT OF THE CWFA. AS SYSTEM STARTS TO LIFT OUT LATE WEDNESDAY NIGHT WILL SEE RESIDUAL MOISTURE COMBINE WITH SYNOPTIC NW FLOW TO BRING UPSLOPE PRECIP TO NRN MTNS OF ELKO COUNTY AND PORTIONS OF WHITE PINE COUNTY. DEPENDING ON RESIDUAL MOISTURE COULD SEE RESPECTABLE SNOW AMTS EARLY ON THURSDAY AS WELL. WILL SEE S/WV UPPER RIDGE MOVE ACROSS THE GREAT BASIN THURSDAY AND FRIDAY BRINGING A BRIEF DRY SPELL AND QUICK WARM-UP. WILL SEE TEMPS WARM UP TOWARDS NORMAL VALUES WHICH WILL BE NICE IN ITSELF...THOUGH THE HYDRO CONCERNS THAT IT WILL RAISE COULD EASILY OFFSET THE BENIGN WEATHER. THOUGH CAN NOT BE TOO SURPRISED BY THIS AS ELKO IS ALREADY 6TH FOR THE WETTEST WATER YEAR THROUGH APRIL (WHICH BEGINS IN OCTOBER). IF WE GET A THIRD OF AN INCH OF PRECIP ELKO CRACKS THE TOP FIVE. THIS COULD BE DONE BY THIS TIME TOMORROW. 0.75 INCHES FOR THE REST OF THE MONTH WOULD MAKE THIS THE 3RD WETTEST ON RECORD. GOING TO BE TOUGH TO BEAT 1900 (NEED 3.75 INCHES TO BREAK ALL-TIME RECORD) AND 1901 (NEED 2.75 INCHES FOR SECOND ALL TIME)...BUT AT THIS RATE ANYTHING IS POSSIBLE GIVEN ALL THESE APRIL SHOWERS. FEHRN .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...LONG RANGE PATTERN RESEMBLING MORE OF A MID WINTER TYPE SCENARIO. SPRING WILL SOON ARRIVE THOUGH...MAYBE IN PHOENIX AT THIS RATE. BY LATE THIS WEEK... MEDIUM RANGE MODELS SHOW SHORT-LIVED AMPLIFIED RIDGING BREAKING DOWN AS WEAK INITIAL U/L TROUGH PUSHES NE OUT OF NRN CALIF...ALLOWING MAIN U/L TROUGH TO DIG SWRD ALONG CALIF AND OREGON COAST...AND THEN PUSH INLAND. DECENT U/L DYNAMICS WITH THIS SYSTEM...AS 100KT JET PUSHES ACROSS NRN AND CNTRL NV LATE SATURDAY AND INTO SUNDAY. THIS IS A COLDER SYSTEM ALSO...WHICH WILL ALLOW PRIMARY PRECIP TYPE TO BE SNOW...COULD SEE SNOW ADVISORY CONDITIONS AS WELL. LOWERED MAX TEMPS DURING THE WEEKEND WELL BELOW SEASON NORMS. ONLY GOOD NEWS IS COLDER AIR WILL LIMIT RAPID SNOW MELT...WHICH WILL LOWER CONCERNS FOR FLOODING...THEN AGAIN THIS COULD ONLY BE DELAYING THE INEVITABLE WITH ALL THE SNOWPACK IN THE MOUNTAINS. U/L TROUGH WEAKENS AS IT PUSHES EAST INTO THE ROCKY MOUNTAIN REGION MONDAY....BEFORE...YES YOU GUESSED IT...NEXT COLDER PACIFIC SYSTEM DIGS SOUTHEAST OUT OF THE GULF OF ALASKA MONDAY NIGHT...BRINGING MORE SNOW AND RAIN TO THE AREA TUESDAY. ALL MODELS IN VERY GOOD AGREEMENT WITH THIS SYSTEM...WITH IMPRESSIVE -12 TO -16C 700MB TEMPS ENTERING CALIF/OREGON BY TUESDAY NIGHT. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE HEAVY SNOW ACROSS THE AREA...MAINLY NE AND CNTRL NV. WILL KEEP A CLOSE EYE ON IT FOR NOW. INCREASED POPS TO 35 TO 45 PCT THROUGH DAY 7. KEPT MIN TEMPS NEAR NORMAL...JUST BECAUSE OF CLOUD COVER. LOWERED MAX TEMPS TO 10 DEGREES BELOW NORMAL...AND THAT COULD STILL BE 5 TO 10 DEGREES TOO WARM. CPC STILL PREDICTING BELOW NORMAL TEMPS AND ABOVE AVERAGE PRECIP INTO THE 3RD WEEK OF APRIL. TRUDEL .AVIATION...WITH EVERYTHING GOING ON...MAIN CONCERN IS THE NEXT 12 HOURS. ADDED TS TO ALL TAF SITES. ISOLATED TSTORMS CONTINUE TO FORM ACROSS THE GREAT BASIN...AND SHOULD BECOME WIDELY SCATTERED IN COVERAGE BY LATER THIS AFTERNOON. INCREASED WINDS AT KTPH AND KELY FOR 40 TO 50 KT GUSTS AND SUSTAINED SOUTHERLY WINDS BETWEEN 3O TO 40 KTS INTO THIS EVENING. BESIDES TS AND HIGH WINDS...EXPECTING VFR TO MVFR CONDITIONS INTO TONIGHT. NEXT CONCERN WILL BE HEAVY PRECIP BAND THAT WILL MOVE THROUGH THE AREA AFTER MIDNIGHT. TT && .HYDROLOGY...LOTS OF CONCERNS HERE. CURRENTLY HAVE FLOOD WATCH FOR MAJORITY OF HUMBOLDT RIVER FROM PALISADE EAST. WILL CONTINUE WITH THIS WATCH AS RIVERS ANTICIPATED TO RISE MORE OVER THE NEXT FEW DAYS WITH FLOODING ISSUES AT LEAST A DAY OUT FOR MAJORITY OF THE HUMBOLDT RIVER. WILL ISSUE FLOOD WARNING FOR MARYS RIVER AT DEETH...OR TWIN BUTTES DEPENDING ON WHAT NAME YOU LIKE...AS RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE IN NEXT 24 HOURS. ANOTHER AREA OF CONCERN IS LAMOILLE CREEK. CURRENTLY IT IS WELL BELOW MONITOR STAGE...BUT WITH POTENTIAL FOR PRECIP TRAINING WITH RELATIVE WARMTH IN THE MIDSLOPES AS LAMOILLE SNOTEL WAS 47 AT NOON AT 7700 FEET...COULD ERODE AWAY GOOD CHUNK OF LLVL SNOWPACK IN THE NEXT FEW DAYS. MIGHT BE JUMPING AT SHADOWS A BIT HERE...BUT POSSIBLE DOES EXIST AND WILL NEED TO MONITOR. NOW FOR THE ACTUAL STATEMENTS THAT ARE ALREADY OUT FOR BATTLE MOUNTAIN AND COMUS REGIONS. RIVERS AT THESE POINTS CURRENTLY NEAR OR SLIGHTLY ABOVE FLOOD STAGE WITH LEVELS EXPECTED TO RISE GRADUALLY OVER THE NEXT 48 HOURS. WILL TOUCH UP CURRENT STATEMENT FOR THESE POINTS AS FORECAST IS VERIFYING WELL ATTM. SHOULD I MENTION JARBIDGE RIVER IS WITHIN HALF A FOOT OF MONITORING STAGE? FEHRN && .LKN WATCHES/WARNINGS/ADVISORIES... RNOFLWLKN FOR MARYS RIVER NEAR DEETH THROUGH FRIDAY AFTERNOON. RNOFLSLKN FOR HUMBOLDT RIVER FROM PALISADE WEST TO BATTLE MOUNTAIN THROUGH FRIDAY AFTERNOON. RNOFFALKN FOR REMAINDER OF NVZ036 PLUS NVZ031-032-034. HIGH WIND WARNING FOR NVZ013 THROUGH 8PM. WIND ADVISORY FOR NVZ035-037 THROUGH 6PM. RNOWSWLKN FOR NVZ013-031-032-034-035-036-037.
Hazardous weather outlook, Apr 4, 4:49 AM PDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 449 AM PDT TUE APR 4 2006 NVZ030-036-051200- HUMBOLDT COUNTY-NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- 449 AM PDT TUE APR 4 2006 THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT THE HUMBOLDT RIVER WEST OF PALISADE THROUGH WINNEMUCCA WILL BE NEAR FLOOD STAGE TODAY AND TONIGHT. A LOW PRESSURE SYSTEM MOVING THROUGH NORTHERN AND CENTRAL NEVADA TODAY WILL BRING SUBSTANTIAL PRECIPITATION. THIS...COMBINED WITH WARM TEMPERATURES...POSES A THREAT FOR EXCESSIVE RUNOFF FROM SNOWMELT BEING REALIZED IN RIVERS AND STREAMS. SEE PRODUCTS RNOFLWLKN AND RNOFFALKN FOR ADDITIONAL INFORMATION ON THIS FLOOD SITUATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE NEXT IN A SERIES OF WEATHER SYSTEMS WILL MOVE OVER THE GREAT BASIN WEDNESDAY. SIGNIFICANT SNOWFALL IS EXPECTED ABOVE 6000 FEET FOR NORTH CENTRAL NEVADA WEDNESDAY. THE HUMBOLDT RIVER WEST OF PALISADE THROUGH WINNEMUCCA IS EXPECTED TO REACH FLOOD STAGE LATE WEDNESDAY...AND PALISADE MAY APPROACH FLOOD STAGE LATE IN THE WEEK. OTHER SMALLER RIVERS AND STREAMS ACROSS NORTHERN AND CENTRAL NEVADA MAY ALSO REACH FLOOD STAGE THIS WEEK. SEE PRODUCTS RNOFLWLKN AND RNOFFALKN FOR ADDITIONAL INFORMATION ON THIS FLOOD SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ031-032-034-051200- NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 449 AM PDT TUE APR 4 2006 .DAY ONE...TODAY AND TONIGHT THE HUMBOLDT RIVER FROM DEETH TO PALISADE WILL BEGIN RISING TODAY DUE TO SUBSTANTIAL PRECIPITATION FALLING ACROSS THE AREA CREATING AN INCREASE IN SNOWMELT RUNOFF. OTHER RIVERS AND STREAMS WILL ALSO BE RISING IN RESPONSE TO THE PRECIPITATION. SEE PRODUCT RNOFFALKN FOR ADDITIONAL INFORMATION ON THIS FLOOD SITUATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE NEXT IN A SERIES OF WEATHER SYSTEMS WILL MOVE OVER THE GREAT BASIN WEDNESDAY. SIGNIFICANT SNOWFALL IS EXPECTED ABOVE 6000 FEET FOR MOST OF ELKO COUNTY WEDNESDAY AND WEDNESDAY NIGHT...ESPECIALLY THE RUBY MOUNTAINS AND NORTHERN ELKO COUNTY. THE HUMBOLDT RIVER FROM DEETH TO PALISADE WILL CONTINUE TO RISE. OTHER RIVERS AND STREAMS WILL ALSO BE RISING. SEE PRODUCT RNOFFALKN FOR ADDITIONAL INFORMATION ON THIS FLOOD SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ013-035-037-051200- NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- WHITE PINE COUNTY- 449 AM PDT TUE APR 4 2006 .DAY ONE...TODAY AND TONIGHT A POTENT LOW PRESSURE SYSTEM WILL CONTINUE TO AFFECT CENTRAL NEVADA TODAY WITH STRONG WINDS. WITH MOISTURE MOVING INTO THE AREA... AND SNOW LEVELS LOWERING...SUBSTANTIAL SNOWFALL IS EXPECTED ABOVE 6000 FEET TONIGHT. SEE PRODUCTS RNONPWLKN AND RNOWSWLKN FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SIGNIFICANT SNOWFALL WILL CONTINUE ABOVE 6000 FEET WEDNESDAY AS LOW PRESSURE CONTINUES TO MOVE THROUGH CENTRAL NEVADA. SEE PRODUCT RNOWSWLKN FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LW
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 5:08 AM PDT | Snow Advisory | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 48 hr |
| Apr 4, 12:31 PM PDT | High Wind Warning | LKN | 7 hr | |
| Apr 4, 2:41 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Humboldt | 66 days |
Nearby
Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.